Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 10, 2007, 6:23 PM EDT for Polk County, Florida. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2007, 6:23 PM EDT (22:23 UTC)
- Expired
- Jul 10, 2007, 7:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Polk County, FL
The radar
The Tampa radar (KTBW), 78 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:27 PM EDT | HAIL 1.75 | Winter Haven, FL | WFLA TV RELAYED VIEWERS REPORT OF DIME TO GOLF BALL SIZE HAIL IN WINTER HAVEN. |
| Jul 10, 6:28 PM EDT | TSTM WND GST 46 | 3 Ese Auburndale, FL | MEASURED AT GILBERT FIELD ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1256 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTBW 102223 SVRTBW FLC105-102300- /O.NEW.KTBW.SV.W.0079.070710T2223Z-070710T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 623 PM EDT TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL POLK COUNTY IN FLORIDA. * UNTIL 700 PM EDT * AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL...OVER WINTER HAVEN...MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINTER HAVEN BY 625 PM EDT. AUBURNDALE BY 640 PM EDT. LAKE ALFRED BY 700 PM EDT. SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY. MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL... TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2821 8183 2817 8158 2793 8165 2796 8185 $$ 57
2 follow-up statements
000
WWUS52 KTBW 102235
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
635 PM EDT TUE JUL 10 2007
FLC105-102300-
/O.CON.KTBW.SV.W.0079.000000T0000Z-070710T2300Z/
POLK-
635 PM EDT TUE JUL 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL POLK COUNTY...
AT 627 PM EDT...THE PUBLIC REPORTED DIME TO GOLFBALL SIZE HAIL OVER
WINTER HAVEN ASSOCIATED WITH THIS STORM.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE
THUNDERSTORM WAS NOW 3 MILES NORTH OF WINTER HAVEN...MOVING NORTH AT
5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE ALFRED BY 650 PM EDT.
HAINES CITY BY 700 PM EDT.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
NICKEL SIZE HAIL.
EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
THIS IS A DANGEROUS STORM.
&&
LAT...LON 2821 8182 2819 8168 2817 8160 2804 8161
2803 8162 2798 8163 2798 8182 2814 8184
2819 8183
$$
57000
WWUS52 KTBW 102303
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
703 PM EDT TUE JUL 10 2007
FLC105-102313-
/O.EXP.KTBW.SV.W.0079.000000T0000Z-070710T2300Z/
POLK-
703 PM EDT TUE JUL 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY HAS
EXPIRED...
AT 703 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE
THUNDERSTORM THAT PROMPTED THE WARNING...HAD EXITED THE WARNED
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.
STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER
INFORMATION.
&&
LAT...LON 2821 8182 2819 8168 2817 8160 2804 8161
2803 8162 2798 8163 2798 8182 2814 8184
2819 8183
$$
57What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:37 PM EDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jul 10, 12:37 PM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1237 PM EDT TUE JUL 10 2007 RADAR AND SATELLITE LOOPS SHOWED SEA BREEZE BECOMING ACTIVE ALONG GULF COAST WHILE A LINE OF ISOLATED PRECIP CONTINUED TO PARALLEL THE COAST OFFSHORE. .SHORT TERM (TONIGHT-THU)...EXPECT SEA BREEZE TO MOVE INLAND THIS AFTERNOON AND EVENING NORTH OF SARASOTA. THE COMBINATION OF SEA BREEZE AND OUTFLOW BOUNDARIES WILL KEEP ISOLD-SCT TSRA ACROSS AREA INTO THE EVENING. MORE OF THE SAME EXPECTED THROUGH THE REST OF THE SHORT TERM AS THE E-W HIGH PRESSURE RIDGE REMAINS IN PLACE. RAISED POPS TO 30% WED AND THU BUT THIS MAY HAVE TO GO UP TO 40% DEPENDING ON WHAT KIND OF COVERAGE WE END UP WITH LATER THIS AFTERNOON. MOS TEMPS REMAIN CONSISTENT FROM RUN TO RUN THROUGH PERIOD. .LONG TERM (THU NIGHT-TUE)...HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE AREA AT THE SFC THROUGH THE PERIOD. ALOFT RIDGING ACROSS THE STATE WILL WEAKEN AND PUSH TO ACROSS SOUTH FL AS A TROUGH MOVES OVER THE EASTERN US. A DEEPENING UPPER SHORTWAVE WILL THEN REMAIN WEST OF THE AREA FOR SAT THROUGH TUE AS WEAK RIDGING BUILDS BACK NORTH ACROSS THE STATE. WILL HAVE 30-40 PERCENT RAIN CHANCES THROUGH THE PERIOD EACH AFTERNOON AS THE SEA BREEZE DEVELOPS AND PUSHES INLAND. TEMPS WILL BE NEAR TO JUST ABOVE NORMAL WITH HIGHS GENERALLY 90-95 AND LOWS IN THE MID TO UPPER 70S. && .MARINE...LINE OF ISOLATED SHOWERS AND THUNDERSTORMS IN OFFSHORE WATERS PARALLELED THE COAST AND CONTINUED TO MOVE NORTHWARD. ACTIVITY WAS ON THE DECREASE AS THE SEA BREEZE DEVELOPED AND SURFACE CONFLUENCE ALONG THE LINE OF PRECIP DIMINISHED. EXPECT ANOTHER ROUND OF OFFSHORE PRECIP LATER TONIGHT. HIGH PRESSURE RIDGE TO KEEP SEAS AND WINDS DOWN THROUGH THE WEEKEND. && .AVIATION...GENERALLY VFR PREVAILING BUT WILL HAVE BRIEF MVFR IN ISOLD TSTMS THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 93 78 91 / 10 30 20 30 FMY 76 94 75 93 / 20 20 20 20 GIF 76 95 76 94 / 20 30 20 30 SRQ 76 92 77 91 / 10 20 20 30 BKV 73 94 72 92 / 10 30 20 30 SPG 80 91 79 90 / 10 20 20 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM...NOAH LONG TERM/AVIATION...JLC
Hazardous weather outlook, Jul 10, 4:26 AM EDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 426 AM EDT TUE JUL 10 2007 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-102030- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS- 426 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... LOW CHANCES OF AFTERNOON THUNDERSTORM ACTIVITY REMAIN TODAY WITH INTERIOR COUNTIES HAVING THE BEST CHANCES OF A COUPLE OF STRONG CELLS. WITH ANY OF THE THUNDERSTORMS THAT MAY DEVELOP TODAY...EXPECT BRIEF PERIODS OF MODERATE TO HEAVY RAINS...GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. IF A THUNDERSTORM APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... CHANCES OF THUNDERSTORMS ON WEDNESDAY WILL REMAIN LOW AS HIGH PRESSURE DOMINATES THE AREA. HOWEVER...ANY ISOLATED STORM THAT MAY FORM WILL AGAIN BRING BRIEF HEAVY RAINS...GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. THEN AS THE WEEKEND ARRIVES...INCREASING ATMOSPHERIC MOISTURE WILL COMBINE WITH A FRONTAL SYSTEM APPROACHING NORTHERN FLORIDA TO RAISE CHANCES OF AFTERNOON THUNDERSTORMS TO 40 PERCENT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. AR
In the hours before
Special weather statement, Jul 10, 2:15 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 215 PM EDT TUE JUL 10 2007 FLZ051-055-101900- MANATEE-HILLSBOROUGH- 215 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN AND CENTRAL HILLSBOROUGH COUNTY... STRONG THUNDERSTORMS...MOVING NORTH AT 5 MPH...WILL AFFECT RUSKIN... SUN CITY CENTER...APOLLO BEACH...GIBSONTON...AND RIVERVIEW...UNTIL 300 PM EDT. GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE.. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. JCM
Special weather statement, Jul 10, 4:26 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 426 PM EDT TUE JUL 10 2007 FLZ055-060-061-102115- DE SOTO-MANATEE-SARASOTA- 426 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN DE SOTO...EASTERN SARASOTA AND SOUTHEAST MANATEE... THUNDERSTORMS DRIFTING NORTHWEST...WILL AFFECT FORT OGDEN...PINE LEVEL...MYAKKA CITY...AND RURAL EASTERN SARASOTA...UNTIL 515 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL. IN ADDITION...FUNNEL CLOUDS ARE POSSIBLE IN THESE STORMS. FUNNEL CLOUDS CAN BECOME BRIEF TORNADOES. STAY TUNED FOR FURTHER UPDATES. RJS
Special weather statement, Jul 10, 6:18 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 618 PM EDT TUE JUL 10 2007 FLZ052-102300- POLK- 618 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POLK COUNTY... THUNDERSTORMS...MOVING NORTH AT 10 MPH...WILL AFFECT WAHNETA... BARTOW...CYPRESS GARDENS AND WINTER HAVEN...UNTIL 700 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WARNING IS POSSIBLE IF THIS CELL INTENSIFIES FURTHER. RJS
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.